Just taken first capecitabine dose

  • 12 replies
  • 169 subscribers
  • 563 views

Hello Community 

Been quite a dramatic 2024 for me so far. Went to the doctors with a bad shoulder. A few blood tests, chronic anemia, a CT scan and found I had the dreaded C. I  couldn't say the word at first. Anyway, about 4 weeks later had the op which went very well. Nothing but complete gratitude and admiration for the NHS. 9 weeks later I am very well and just taken my first dose of Capecitabine adjuvant chemo. Writing this is taking my mind off of analysing if anything is happening! Only another 6 months to go.

Been offered and signed up to a vaccine trial.

Looking forward to chatting with you all and already grateful for the info I have got from you on the forums.

  • Hi  and a warm welcome to the board. You sound to have recovered well from the op and the capecitabine will be the belt and braces. Most people tolerate it pretty well but make sure you keep your hands and feet well moisturised. I’ve just had a quick look at the trial - it says only 44 are taking part at the minute so you are obviously a chosen one! 

    Glad the board has been helpful and let’s hope this trial is a huge step forward in the treatment of bowel cancer

    Take care

    Karen x

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm
  • Hi Karen 

    Thanks for the response and the warm welcome.  The vaccine trial sounds interesting. The sact nurse noted that it was building on Covid vaccine development and made it sound quite exciting. I don't understand the detail; will have to read up on it. Good to be part of something constructive and positive especially on the back of something so negative; every cloud and all. Do you have links to any details about the trials? 

    Many thanks 

  • Hi Notjohn, welcome and it sounds like you're on a great pathway. I'm on 5fu which is the pump form of the tablets you take but with all chemo I would agree with Karen about moisturising! and just allowing yourself to rest when you need to and be kind to yourself. The vaccine trial sounds wonderful! I hope I can access something like this in the future, I had chemo before surgery, have just had surgery and am not back on chemo to work on my liver mets. As with you I could not be more grateful for the incredible care of NHS team, they are just the best. Keep us posted and wishing you well on the tablets

  • Taken second dose this morning. That's 2 of 28 doses out of 1 of 8 rounds. I'm sure I will stop counting at some point otherwise this will be a long thread!

    Can't say I am noticing anything, not that I am wishing for anything either.

    What are other's experiences in terms of when side effects start? 

  • Hi KimLondon

    Thanks for the response and advice. I have seen recommendations for Udderly smooth. A few different products available. I would post a link but not sure if that's allowed. Other products are also no doubt available. 

  • you're welcome! that's a great name! but yes I think anything that keeps us from cracking up on the outside and the inside!! 

  • Karen, the first post is my oncologist, I’ve only personally seen him once but I’ve always found it reassuring that he is so up to date with treatment options!

  • Welcome to the group. I had 4 rounds of capecitabine and only once had side effects. I had brief diarrhoea a few days after starting the first round. 

    I’ve read about the vaccine trial as my oncologist is part of it but I was never offered the opportunity to participate.

    wishing you luck with your treatment. 

  • Hi Kareno62

    Just started my third capecitabine cycle. No major side effects so far just little things.

    Got a call this morning and am no longer part of the trial. Test results suggest I am low risk. I missed the detail and should have asked more questions. I think she said mmr test but might have been something else. Just keen to know a little more on what it all means as I recall the mmr test was a factor in determining whether I needed chemo in the first place or am I mixing up terms?